MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP HBSAGII (HBSII) ASSAY; HBSII IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP HBSAGII (HBSII) ASSAY; HBSII IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report a discordant false negative advia centaur xp hbsag (hbsii) result.Siemens has reviewed the event data and has concluded the incident investigation.The calibration, quality control, relative light unit (rlu) data and the patient sample was not provided by the customer for further investigation by siemens.The percent agreement section of the advia centaur xp hbsii instructions for use (ifu) (10635153 revision h, 2019-07) lists the 95% confidence interval (ci) for positive agreement as 92.0% - 98.8%.A review of the complaint database found no other complaints of false negative samples with the advia centaur xp hbsii reagent lot 204.A review of field data indicates over 760 samples have recovered reactive with advia centaur xp hbsii reagent lot 204.A review of internal data indicates advia centaur xp hbsii reagent lot 204 is performing as intended.In summary, the cause of the discrepant false negative hbsii results observed by the customer with this one sample when using advia centaur xp hbsii (lot 204) could not be determined.Siemens cannot rule out pre-analytical factors, a sample issue, or normal assay performance.Based on the information provided, no product problem was identified.The hbsag instruction for use (ifu) under the limitation section states the following: "for diagnostics purposes, the advia centaur hbsagii test results should always be assessed in conjunction with the patient's medical history, clinical examination, and other findings." "it is recognized that the current methods for the detection of hepatitis b surface antigen may not detect all potential infected individuals.A nonreactive test result does not exclude the possibility of exposure to or infection with hepatitis b.A nonreactive test result in individuals with prior exposure to hepatitis b may be due to antigen levels below the detection limit of this assay or lack of antigen reactivity to the antibodies in this assay." the assay is performing within specification.No further evaluation of the device is required.
 
Event or Problem Description
False negative advia centaur xp hbsagii (hbsii) results were obtained on a patient sample and considered discordant compared to a positive hbsag result initially obtained at an alternate sister hospital (holy cross) utilizing an alternate hbsag test method.The same sample had been sent to the customer for hbsag confirmation testing by the sister hospital.The positive alternate hbsag result was confirmed by the customer when tested with advia centaur hbsag confirmatory.The positive hbsag result from the sister hospital was reported to the physician(s) as the correct result.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant advia centaur xp hbsii results.

Brand Name
ADVIA CENTAUR XP HBSAGII (HBSII) ASSAY
Common Device Name
HBSII IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown, ny
MDR Report Key9946160
Report Number1219913-2020-00094
Device Sequence Number3293004
Product Code LOM
UDI-Device Identifier00630414578170
UDI-Public00630414578170
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P110041
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2020
Device Model NumberN/A
Device Catalogue Number10492138
Device Lot Number204
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2020
Initial Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1